DOI 10.1177/106002809703100206
Lactic acidosis and fatal myocardial failure due to clozapine.
Аннотация
OBJECTIVE
To describe a patient with neutropenic fever complicated by hyperglycemia, lactic acidosis, and fatal myocardial failure associated with clozapine therapy.
CASE SUMMARY: A 37-year-old Ashkenazic Jewish man was admitted for agranulocytosis and fever, which developed after 11 weeks of clozapine monotherapy for drug-resistant schizophrenia. Complete blood counts and a routine serum chemical analysis had been normal before the treatment was initiated, and remained within normal limits during the first 10 weeks of the treatment. On the day of admission, the patient deteriorated rapidly and developed extreme hyperglycemia, severe lactic acidosis, recurrent cardiac arrest, cardiogenic shock, and coma. He died 36 hours later despite intensive treatment.
DISCUSSIONS: Clozapine intake reduced fatal aganulocytosis, associated with hyperglycemia, lactic acidosis, and heart failure. White blood cell count monitoring was insufficient to predict these adverse effects.
CONCLUSIONS
Clozapine should be avoided in high-risk patients (e.g., the elderly, women, Ashkenazic Jews).
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.